Maryland, 2014Damaging Winds in Maryland, July 13, 2014
July 13, 2014 · NWS LWX · 19 events in 5 counties and zones
High pressure across the western Atlantic led to southerly flow across the region. This led to hot and humid conditions ahead of an advancing cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- $8,000
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure across the western Atlantic led to southerly flow across the region. This led to hot and humid conditions ahead of an advancing cold front. Showers and thunderstorms moved across the region and some thunderstorms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 13, 1:50 PM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 13, 1:50 PM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
250 PM EDT SUN JUL 13 2014
.SYNOPSIS...
BERMUDA HIGH WILL KEEP SOUTHERLY FLOW ACROSS THE MID-ATLANTIC INTO
TUESDAY. A COLD FRONT WILL APPROACH THE AREA TONIGHT AND STALL
OVER THE AREA MONDAY BEFORE PUSHING EAST LATE TUESDAY. CANADIAN
HIGH PRESSURE WILL BUILD ACROSS THE EASTERN STATES WEDNESDAY
THROUGH THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 18Z...THE BERMUDA HIGH HAS SET UP WITH SLY FLOW ACROSS THE
AREA. DEWPOINTS HAVE RISEN A COUPLE DEGREES TO AROUND 70F SINCE
DAYBREAK. A COLD FRONT IS OVER THE MIDWEST...EXTENDING WSW FROM THE
ERN GREAT LAKES THROUGH INDIANAPOLIS. SCATTERED THUNDERSTORMS HAVE
BROKEN OUT ALONG THIS BOUNDARY. THESE WILL BE THE FOCUS OF THE MOST
SIGNIFICANT WEATHER FOR THE AREA THROUGH TONIGHT. TONIGHT IS A GOOD
OPERATIVE WORD AS THE 15Z HRRR HAS THIS ACTIVITY REACHING THE
POTOMAC HIGHLANDS AROUND 6PM AND SPREADING EAST INTO THE AREA AFTER
THAT. 6PM TO 2AM IS THE ANTICIPATED TIMEFRAME FOR THUNDERSTORMS TO
ENTER THE AREA AND REACH THE BALT-WASH METRO. THE COLD FRONT WILL
STALL OR EVEN RETROGRADE TONIGHT. THIS WILL MAKE FOR AN ACTIVE
MONDAY.
INCREASING MOISTURE IS MAKING FOR AN UNSTABLE AFTERNOON. RAP
ESTIMATES FROM SPC MESOANALYSIS PAGE DEPICTS 1500 TO 3000 J/KG SOUTH
OF DC. THIS IS MAINLY DUE TO THE SUNSHINE THAT HAS BEEN STRONG
SOUTHEAST OF DC. AREAS SOUTH AND SOUTHEAST SHOULD SEE SOME TSTM
DEVELOPMENT LATE THIS AFTERNOON (THOUGH THE CU FIELD CURRENTLY SEEMS
TO BE STRUGGLING TO TAKE HOLD). WITH BULK SHEAR 20 KT OR LESS THIS
WOULD BE PULSE ACTIVITY. OTHERWISE...IT IS A WAITING GAME FOR THE
OHIO ACTIVITY WHICH CONTINUES TO INCREASE SINCE 18Z.
TONIGHT...BULK SHEAR INCREASES AS THE COLD FRONT APPROACHES ALLOWING
MULTI-CELL CLUSTERS. PWATS APPROACHING 2IN WILL ALLOW FOR HEAVY
RAIN...SO A FLASH FLOOD THREAT EXISTS FOR TONIGHT. CLOUDS AND SLY
FLOW KEEP MIN TEMPS UP...GENERALLY LOW TO MID 70S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
MONDAY AND TUESDAY...SECONDARY LOBE OF DEEP LOW NORTH OF THE GREAT
LAKES SWINGS DOWN INTO THE GREAT LAKES MONDAY...AMPLIFYING THE
TROUGH OVER THE MIDWEST STATES INTO TUESDAY. MEANWHILE THE STALLED
FRONT WILL BE THE FOCUS OF DEVELOPMENT FOR OVER 24 HRS. THERE SHOULD
BE A DIURNAL EBB AND FLOW OF ACTIVITY WITH MONDAY EVENING (ACROSS
THE CWA) AND TUESDAY AFTERNOON/EVENING (EAST OF THE BLUE RIDGE)
BEING THE MOST HIGH IMPACT TIMES. SLIGHT RISK FOR MONDAY. LOW LEVEL
SHEAR PROFILES STILL LOOK TOO WEAK TO PROVIDE A TORNADO THREAT.
HEAVY RAIN AND DAMAGING WINDS ARE THE MAIN THREATS. SPC DAY 2 UPDATE
DOES MENTION THE POTENTIAL FOR SFC LOW DEVELOPMENT ALONG THE FRONT.
THIS WOULD PROVIDE AT LEAST SOME TORNADO THREAT...SO THAT THREAT
WILL NEED TO BE FOLLOWED BY SUBSEQUENT FORECAST SHIFTS.
ABOVE NORMAL TEMPERATURES PERSIST THROUGH TUESDAY AHEAD OF THE COLD
FRONT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL USHER IN STABLE AIR WEDNESDAY INTO WEDNESDAY
NIGHT. THERE IS A CHANCE THAT A SHOWER OR PERHAPS A RUMBLE OF
THUNDER WILL LINGER ACROSS PARTS OF SOUTHERN MARYLAND AND THE
CHESAPEAKE BAY...MAINLY EARLY WEDNESDAY. TEMPERATURES WILL BE COOLER
THAN NORMAL FOR THE MIDDLE OF JULY. A PLEASANT NIGHT WEDNESDAY NIGHT
WITH TEMPERATURES A FEW DEGREES BELOW NORMAL.
A FEW POP-UP SHOWERS COULD DEVELOP THURSDAY INTO THURSDAY EVENING AS
A WEAK PIECE OF ENERGY PIVOTS ACROSS THE REGION. MOST OF THE
ACTIVITY WOULD DEVELOP IN THE POTOMAC HIGHLANDS AND SHENANDOAH
VALLEY WHERE IT WOULD BECOME SLIGHTLY LESS STABLE THAN THE
METROPOLITAN AND CHESAPEAKE BAY AREAS. TEMPERATURES SHOULD REMAIN
BELOW NORMAL.
A STRONGER PIECE OF UPPER LEVEL ENERGY RIDING ALONG THE OHIO VALLEY
FRIDAY INTO FRIDAY NIGHT WILL BRING A BETTER CHANCE OF SHOWERS AND
EVEN A COUPLE OF THUNDERSTORMS ANYWHERE ACROSS THE REGION. THE GFS
MODEL WANTS TO SLOW DOWN THE NORTHEASTWARD PROGRESS OF THIS ENERGY
SATURDAY AND SATURDAY NIGHT. BOTH THE EURO AND GFS SHOW THIS TYPE OF
ACTIVE PATTERN FRIDAY THROUGH SATURDAY NIGHT. WE KEPT CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT AS WELL.
TEMPERATURES FRIDAY SHOULD BE SLIGHTLY BELOW NORMAL OR NEAR NORMAL.
IF THERE IS A LARGE AND PERSISTENT COVERAGE OF SHOWERS AND
THUNDERSTORMS SATURDAY...THEN TEMPERATURES COULD REMAIN BELOW
NORMAL. IF SHOWERS AND THUNDERSTORMS DEVELOP IN LIEU OF DAYTIME
HEATING LATER IN THE AFTERNOON AND EVENING...THEN TEMPERATURES COULD
TURN OUT TO BE A FEW DEGREES ABOVE NORMAL.
WITH ONE PIECE OF ENERGY FOLLOWING ANOTHER SUNDAY...WE LEFT CHANCES
OF SHOWERS AND THUNDERSTORMS FOR NOW. THERE APPEARS TO BE NO BIG
PATTERN CHANGE TOWARD THE LATTER PART OF NEXT WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR PREVAILS INTO THIS EVENING AHEAD OF THUNDERSTORMS ALONG A COLD
FRONT APPROACHING FROM THE MIDWEST. IFR IN HEAVY TSRA. OTHERWISE SLY
FLOW 10-15KT. THUNDERSTORMS ON TAP FOR MONDAY EVENING AND TUESDAY
AFTERNOON/INTO THE EVENING AS THE COLD FRONT STALLS FOR
MONDAY...THEN PUSHES EAST TUESDAY.
MVFR OR IFR CONDITIONS ARE POSSIBLE FOR MTN...BWI AND PERHAPS DCA
WEDNESDAY WITH SOME SHOWER OR THUNDERSTORM ACTIVITY IN THE
VICINITY...MAINLY EARLY IN THE DAY. ALL OTHER TERMINALS SHOULD HAVE
VFR CONDITIONS. WINDS WILL BE NORTHWEST WEDNESDAY VEERING AROUND TO
THE NORTH LATER WEDNESDAY LESS THAN 10 KNOTS. WINDS MAY BE STRONGER
IN SHOWERS OR THUNDERSTORMS EARLY WEDNESDAY AT THE MTN...BWI AND DCA
TERMINALS.
MVFR OR IFR CONDITIONS MAY OCCUR AT THE CHO OR IAD TERMINALS DUE TO
POP-UP SHOWERS AND THUNDERSTORMS POSSIBLY AROUND THURSDAY.
OTHERWISE...VFR CONDITIONS ELSEWHERE.
&&
.MARINE...
SLY FLOW 15-20 KT UP THE MD PORTION OF THE BAY AND LOWER TIDAL
POTOMAC INTO LATE TONIGHT...WITH MD WATERS SOUTH OF SANDY POINT IN
AN SCA INTO MONDAY MORNING. GUSTS TO AROUND 22 KT. SLY FLOW
GENERALLY 10-15KT MONDAY AFTERNOON AND NIGHT. HOWEVER...GUSTY
THUNDERSTORMS AND SPECIAL MARINE WARNING ARE POSSIBLE BOTH MONDAY
AND TUESDAY. COLD FRONT MOVES EAST FROM THE WATERS TUESDAY NIGHT.
NO HAZARD MARINE CONDITIONS EXPECTED WEDNESDAY THROUGH THURSDAY.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS HAVE INCREASED TO THREE QUARTERS OF A FOOT ABOVE A FULL
MOON NORMAL THIS AFTERNOON AND MAY INCREASE MORE AS SLY FLOW
INCREASES THIS EVENING. THE PREFERRED MORNING HIGH TIDE MONDAY
SHOULD BE MORE IMPACTFUL THAN THIS MORNING'S HIGH TIDE THAT SIMPLY
REACHED THE MINOR FLOODING THRESHOLD OF 2.40 FT. EXPECT A COASTAL
FLOOD ADVISORY FOR ANNE ARUNDEL...WASHINGTON DC...AND POSSIBLY
BALTIMORE/ALEXANDRIA.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ530-531-539.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR ANZ532>534-540-
541-543.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR ANZ537.
&&
SYNOPSIS...BAJ
NEAR TERM...BAJ
SHORT TERM...BAJ
LONG TERM...KLW
AVIATION...BAJ/KLW
MARINE...BAJ/KLW
TIDES/COASTAL FLOODING...BAJHazardous weather outlook, Jul 13, 3:11 PM EST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 PM EDT SUN JUL 13 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
140915-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
411 PM EDT SUN JUL 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS THIS EVENING.
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR PORTIONS
OF THE WATERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE SMALL CRAFT ADVISORY CONTINUES FOR MARYLAND WATERS SOUTH OF
SANDY POINT MONDAY MORNING.
THUNDERSTORMS WILL BE MORE NUMEROUS MONDAY AND TUESDAY. SEVERE
THUNDERSTORMS...CAPABLE OF DAMAGING WIND GUSTS AND LARGE HAIL...WILL
BE POSSIBLE EACH DAY. AN ISOLATED TORNADO CANNOT BE RULED OUT LATE
MONDAY. IN ADDITION...ANY THUNDERSTORM WILL PRODUCE VERY HEAVY
RAINFALL AND MAY RESULT IN LOCALIZED FLASH FLOODING.
MINOR COASTAL FLOODING IS POSSIBLE AT SENSITIVE LOCATIONS ALONG
THE WESTERN SHORELINE OF THE CHESAPEAKE BAY AND UPPER TIDAL
POTOMAC DURING HIGH TIDE MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE MONDAY AND POSSIBLE ON TUESDAY
AS WELL.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-140915-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
411 PM EDT SUN JUL 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE
EASTERN PANHANDLE OF WEST VIRGINIA AND WESTERN MARYLAND UNTIL 11 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL BE MORE NUMEROUS MONDAY AND TUESDAY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...CAPABLE OF DAMAGING WIND
GUSTS...LARGE HAIL...AND AN ISOLATED TORNADO LATE MONDAY. THERE IS
AN ISOLATED SEVERE RISK ON TUESDAY...PRIMARILY EAST OF THE BLUE
RIDGE. IN ADDITION...ANY THUNDERSTORM WILL PRODUCE VERY HEAVY
RAINFALL AND MAY RESULT IN LOCALIZED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN EFFECT FOR THE EASTERN PANHANDLE OF WEST
VIRGINIA AND WESTERN MARYLAND. THIS WILL LIKELY BE NEEDED LATE
MONDAY AND POSSIBLE ON TUESDAY AS WELL.
In the hours before
Local storm report, Jul 13, 5:30 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 2 SSW ELKTON 38.39N 78.63W
07/13/2014 M0.75 INCH ROCKINGHAM VA TRAINED SPOTTER
PENNY SIZE HAIL.
&&
EVENT NUMBER LWX1400772
DHLocal storm report, Jul 13, 6:22 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
722 PM EDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 S SHANKS 39.29N 78.69W
07/13/2014 HAMPSHIRE WV 911 CALL CENTER
A TREE WAS DOWN ON HEIDE COOPER ROAD.
&&
EVENT NUMBER LWX1400773
DHLocal storm report, Jul 13, 6:24 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
724 PM EDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 SSW THREE CHURCHES 39.38N 78.67W
07/13/2014 HAMPSHIRE WV 911 CALL CENTER
A TREE WAS DOWN ON POTTER ROAD AT OLD JERSEY MOUNTAIN
ROAD.
&&
EVENT NUMBER LWX1400774
DHLocal storm report, Jul 13, 6:55 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
755 PM EDT SUN JUL 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST 1 N MARTINSBURG ARPT 39.41N 77.98W
07/13/2014 M58 MPH BERKELEY WV ASOS
50-KNOT WIND GUST.
&&
EVENT NUMBER LWX1400775
DHThunderstorm Wind, Washington
- When
- July 13, 7:00 PM EST
- Where
- Washington County, 2.22 mi SSW of Downsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.520, -77.813
There were trees and wires down at 7500 Dam Number Four Road.
Thunderstorm Wind, Washington
- When
- July 13, 7:05 PM EST
- Where
- Washington County, 1.76 mi SW of Grimes
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 39.510, -77.791
There were multiple 6-12 inch in diameter limbs snapped.
Thunderstorm Wind, Washington
- When
- July 13, 7:07 PM EST
- Where
- Washington County, 0.29 mi SE of Boonsboro
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Amateur Radio
- Coordinates
- 39.498, -77.645
There was a large tree down on MD-67 near Alternate US 40.
Thunderstorm Wind, Washington
- When
- July 13, 7:08 PM EST
- Where
- Washington County, 0.95 mi ENE of Breathedsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.554, -77.703
There were trees down on wires and a power pole snapped on Roxbury Road near the Prison Complex.
Thunderstorm Wind, Washington
- When
- July 13, 7:09 PM EST
- Where
- Washington County, 0.23 mi NNE of Burtner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.533, -77.668
There were trees and wires down at 7900 Old National Pike.
Thunderstorm Wind, Washington
- When
- July 13, 7:11 PM EST
- Where
- Washington County, 1.62 mi ESE of Mapleville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.524, -77.621
There were trees and wires down on Boonsboro Mountain Road at Keadle Road.
Thunderstorm Wind, Montgomery
- When
- July 13, 7:39 PM EST
- Where
- Montgomery County, 0.99 mi SSW of Dickerson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.206, -77.436
There were trees and wires down on Darnestown Road at Martinsburg Road.
Thunderstorm Wind, Montgomery
- When
- July 13, 7:50 PM EST
- Where
- Montgomery County, 1.46 mi SSE of Barnesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.200, -77.372
There were trees down on wires on Peach Tree Road at Whites Store Road.
Thunderstorm Wind, Montgomery
- When
- July 13, 7:58 PM EST
- Where
- Montgomery County, 0.61 mi E of Clarksburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.230, -77.269
There were trees down on wires at Shawnee Lane and Frederick Road.
Thunderstorm Wind, Montgomery
- When
- July 13, 8:00 PM EST
- Where
- Montgomery County, 0.88 mi NW of Fox Chapel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.210, -77.240
There were trees down on wires on Brink Road at Ridge Road.
Thunderstorm Wind, Montgomery
- When
- July 13, 8:19 PM EST
- Where
- Montgomery County, 0.39 mi NW of Twin Brook
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 39.073, -77.106
There was a large tree down blocking Tallahassee Avenue.
Thunderstorm Wind, Howard
- When
- July 13, 8:30 PM EST
- Where
- Howard County, 0.8 mi SSW of Mc Alpine
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 39.239, -76.833
There was a tree down blocking Old Annapolis Road at Columbia Pike.
Thunderstorm Wind, Howard
- When
- July 13, 8:33 PM EST
- Where
- Howard County, 0.75 mi S of Brinkleigh Manor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 39.269, -76.832
There was a tree down on wires at 4029 St Johns Lane.
Thunderstorm Wind, Howard
- When
- July 13, 8:34 PM EST
- Where
- Howard County, 0.72 mi NNE of Mc Alpine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 39.260, -76.824
There was a tree limb down on wires at 4029 St Johns Lane.
Thunderstorm Wind, Baltimore
- When
- July 13, 8:52 PM EST
- Where
- Baltimore County, 0.36 mi NNE of Sweet Air
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 39.525, -76.528
There was a tree down on Green Glade Road.
Thunderstorm Wind, Baltimore
- When
- July 13, 9:08 PM EST
- Where
- Baltimore County, 0.83 mi WNW of (Mtn)martin Arpt Bal
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Public
- Coordinates
- 39.323, -76.435
There were three large trees and several smaller trees down in Hawthorne in Middle River.
Thunderstorm Wind, Harford
- When
- July 13, 9:14 PM EST
- Where
- Harford County, 0.68 mi WNW of Calvary
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 39.535, -76.261
There were tree limbs snapped on MD-136 at Snake Lane.
Thunderstorm Wind, Harford
- When
- July 13, 9:14 PM EST
- Where
- Harford County, 0.47 mi SW of Gibson
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 39.576, -76.337
There was a tree down at 1807 North Fountain Green Road.
Thunderstorm Wind, Harford
- When
- July 13, 9:25 PM EST
- Where
- Harford County, 0.51 mi S of Webster Vlg
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 39.573, -76.169
There was a tree down on MD-155 at Paradise Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, July 13, 2014$150,000 · EF1 · 12 events
- Flash Flood and Dust Storm in Arizona, July 13 to 14, 2014$450,000 · 57 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$135,000 · 55 kt wind · 12 events
- Flash Flood and Damaging Wind in Arizona, July 13, 2014$155,000 · 65 kt wind · 2 events
- Damaging Winds and Heavy Rain in Arizona, July 13, 2014$77,000 · 60 kt wind · 8 events
- Lightning Strike in Indiana, July 13, 2014$100,000 · 1 event
- Tornado and Damaging Winds in West Virginia, July 13, 2014$33,000 · EF0 · 22 events
- Damaging Winds in Ohio, July 13, 2014$59,000 · 50 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$50,000 · 50 kt wind · 6 events
- Damaging Winds in West Virginia, July 13, 2014$50,000 · 50 kt wind · 4 events
- Flood and Hail in Ohio, July 13, 20141 injured · $21,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Pennsylvania, July 13, 2014$17,000 · 1 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537089, 537091, 537092, 537094, 537095, 537097, 537099, 537100, 537101, 537102, 537105, 537107, 537108, 537109, 537115, 537110, 537111, 537112, 537114.